Plott, Charles R. (1973) Path Independence, Rationality, and Social Choice. Econometrica, 41 (6). pp. 1075-1091. ISSN 0012-9682 http://resolver.caltech.edu/CaltechAUTHORS:20100928-112320283
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100928-112320283
The paper provides several axiomatizations of the concept of "path independence" as applied to choice functions defined over finite sets. The axioms are discussed in terms of their relationship to "rationality" postulates and their meaning with respect to social choice models.
|Additional Information:||The author gratefully acknowledges the financial support supplied by National Science Foundation Grant GS36214 and Resources for the Future. In addition, he wishes to thank Robert P. Parks who found an error in the proof of Theorem 3 in an early draft, and also A. K. Sen and Joel Franklin who provided useful comments. Of course, responsibility for error remains with the author.|
|Official Citation:||Path Independence, Rationality, and Social Choice Charles R. Plott Econometrica Vol. 41, No. 6 (Nov., 1973), pp. 1075-1091 Published by: The Econometric Society Stable URL: http://www.jstor.org/stable/1914037|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Shirley Johnson|
|Deposited On:||28 Sep 2010 18:28|
|Last Modified:||26 Dec 2012 12:28|
Repository Staff Only: item control page